Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 19, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Apr 27, 2024, 5:53 PM CDT for Osage County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2024, 5:53 PM CDT (22:53 UTC)
- Expired
- Apr 27, 2024, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Osage County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
210
WFUS54 KTSA 272253
TORTSA
OKC113-272345-
/O.NEW.KTSA.TO.W.0019.240427T2253Z-240427T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
553 PM CDT Sat Apr 27 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 645 PM CDT.
* At 552 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Elgin, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Bigheart... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9600 3686 9600 3682 9642 3700 9642
TIME...MOT...LOC 2252Z 243DEG 28KT 3692 9635
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$2 follow-up statements
368
WWUS54 KTSA 272306
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
606 PM CDT Sat Apr 27 2024
OKC113-272345-
/O.CON.KTSA.TO.W.0019.000000T0000Z-240427T2345Z/
Osage OK-
606 PM CDT Sat Apr 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHEASTERN OSAGE COUNTY...
At 606 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southeast of Elgin, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Hulah... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3700 9600 3686 9600 3688 9635 3700 9636
TIME...MOT...LOC 2306Z 249DEG 32KT 3694 9622
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$989 WWUS54 KTSA 272330 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 630 PM CDT Sat Apr 27 2024 OKC113-272340- /O.CAN.KTSA.TO.W.0019.000000T0000Z-240427T2345Z/ Osage OK- 630 PM CDT Sat Apr 27 2024 ...THE TORNADO WARNING FOR NORTHEASTERN OSAGE COUNTY IS CANCELLED... The storm which prompted the warning has moved out of the area. Therefore, the warning has been cancelled. && LAT...LON 3700 9600 3686 9600 3688 9635 3700 9636 TIME...MOT...LOC 2328Z 243DEG 28KT 3703 9601 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 2:11 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 27, 2:11 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
211 PM CDT Sat Apr 27 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through Tonight)
Issued at 211 PM CDT Sat Apr 27 2024
Short-term severe weather and flash flood concerns dominate the
focus of the forecast today, with thunderstorm coverage expected
to increase through the rest of the afternoon and evening,
continuing well into Sunday. Thunderstorms are ongoing in western
Oklahoma, nearer to the dryline, with coverage also increasing in
central Oklahoma in the warm sector. CAMs continue to show the
warm sector activity expanding northeastward into eastern Oklahoma
and eventually western Arkansas mid to late afternoon into the
evening. Mesoanalysis and radar presentation would suggest that
northeast Oklahoma is at the greatest risk in the near term for
the bulk of this, with the rest of the forecast area following
toward evening. The expectation is that one or more lines of
storms will form to the west this evening and move eastward into
Sunday morning, as the upper level system moves into the Central
Plains. Forecast soundings are supportive of very large hail,
damaging winds and tornadoes this afternoon and evening, including
strong tornadoes, especially into northeast Oklahoma. While the
severe weather threat is not expected to completely diminish,
there should be a transition during the evening and into the
overnight toward a flash flood threat given unseasonably high
precipitable water values and potential for 2 to 5 inches -
locally 6 to 8 - of rain over a widespread area. The Flood Watch
has been expanded into all of eastern Oklahoma as well as
northwest and west central Arkansas.
&&
.LONG TERM...
(Tomorrow through Saturday)
Issued at 211 PM CDT Sat Apr 27 2024
Thunderstorms producing heavy rain and at least a low chance for
severe weather will be ongoing across parts of eastern Oklahoma
and northwest and west central Arkansas, with an expected decrease
in coverage and intensity toward mid morning. Another round of
thunderstorms with severe weather potential is expected to develop
along the cold front/dryline Sunday afternoon and into the
evening, with a lesser but still existent potential for tornadoes
and very large hail. The Flood Watch may need to be extended in
time to account for this activity across eastern parts of the
watch area.
A short break in the active pattern is expected Monday and into
Tuesday, with a period of dry weather for much of those two days.
The dry weather will be short-lived with multiple rounds of
showers and thunderstorms, including some potential for severe
thunderstorms, mid to late week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Sat Apr 27 2024
TSRA chances at any given site will remain low over the the first
8-10 hrs of the valid period, so will include VCTS to account for
isolated to scattered TSRA that develops out ahead of the main
convective area. This looks to impact the E OK sites after the
05-06z time period withe a period of MVFR cigs and IFR vsbys in
+TSRA( esp. the NE OK sites). AR sites will see the main
convective band after 09z-10z with a period of MVFR cigs and IFR
vsbys in TSRA that will diminish in the 12z-14z time frame. VFR
elements to prevail for the last portion of the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 63 77 55 80 / 100 80 10 10
FSM 66 77 61 82 / 70 100 50 10
MLC 65 76 60 82 / 100 90 10 10
BVO 61 77 51 78 / 90 70 10 0
FYV 63 74 57 80 / 80 90 50 10
BYV 63 73 57 78 / 60 100 60 10
MKO 63 74 58 79 / 90 90 10 10
MIO 62 73 54 76 / 100 90 30 10
F10 63 76 58 79 / 100 80 10 10
HHW 66 73 61 80 / 80 90 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday afternoon for OKZ049-053>076.
AR...Flood Watch through Sunday afternoon for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...22
LONG TERM....22
AVIATION...23Hazardous weather outlook, Apr 27, 5:44 PM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
544 PM CDT Sat Apr 27 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
544 PM CDT Sat Apr 27 2024
...SEVERE WEATHER LIKELY THIS EVENING AND OVERNIGHT...
...HEAVY RAIN AND FLASH FLOOD THREAT TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
FLASH FLOOD.
RISK...Elevated.
AREA...Mainly Eastern Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Eastern Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are expected to increase in coverage and intensity
this evening. The threat of severe weather is present across the
entire area, but the greatest threat will be across eastern
Oklahoma. All severe hazards will be possible, including
tornadoes, large hail, and damaging winds. By late this evening,
additional storms to the west will merge with ongoing activity,
and will shift the severe threat towards a heavy rain and flash
flooding threat. The highest flood threat remains across eastern
Oklahoma, but all areas have at least some potential. Total
rainfall in the hardest hit areas may exceed several inches.
Continue to pay special attention to forecast updates considering
the ongoing dual threat of severe weather and flooding rains through
tonight.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Heavy rain will continue into Sunday across northwest Arkansas
before it finally moves east. Additional strong to severe storms
are possible across southeast Oklahoma and northwest Arkansas
Sunday afternoon. Winds will remain breezy with gusts of 30 to 40
miles an hour.
For the rest of the week we will see additional rounds of rain and
thunderstorms, including the threat of severe weather and heavy
rains for mid week.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 11:28 PM CDT | Special Weather Statement | TSA | Choctaw | 32 min |
| Apr 26, 11:48 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Apr 27, 12:10 AM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Apr 27, 12:21 AM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Apr 27, 12:48 AM CDT | Special Weather Statement | TSA | LeFlore | 27 min |
| Apr 27, 1:12 AM CDT | Special Weather Statement | TSA | LeFlore | 33 min |
| Apr 27, 9:30 AM CDT | River Flood Warning | TSA | Ottawa | 7 days |
| Apr 27, 9:31 AM CDT | River Flood Warning | TSA | Ottawa | 53 hr |
| Apr 27, 9:36 AM CDT | River Flood Warning | TSA | Okmulgee | 17 hr |
| Apr 27, 10:05 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 39 hr |
| Apr 27, 10:05 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 69 hr |
| Apr 27, 10:05 AM CDT | River Flood Advisory | TSA | Cherokee | 3 days |
| Apr 27, 10:07 AM CDT | River Flood Warning | TSA | Creek | 40 hr |
| Apr 27, 10:17 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 59 hr |
| Apr 27, 10:19 AM CDT | River Flood Advisory | TSA | Muskogee | 51 hr |
| Apr 27, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| Apr 27, 3:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 28 min |
| Apr 27, 3:24 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 33 min |
| Apr 27, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 27, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 25 min |
| Apr 27, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 52 min |
| Apr 27, 5:13 PM CDT | Tornado Warning | TSA | Osage | 47 min |
| Apr 27, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 23 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.